MAUDE Adverse Event Report: DEPUY SPINE INC TITANIUM SCREWS; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

DEPUY SPINE INC TITANIUM SCREWS; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 174168000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the titanium screw head was broken (detached) during the spine fusion surgery on (b)(6) 2018 when the surgeon inserted the 3rd screw into titanium ring (p/n: 1741-73-000) to fix titanium mesh (p/n: 1741-48-000).The broken screw could not be removed from titanium ring (p/n: 1741-73-000) so that the surgeon cut the titanium mesh (p/n: 1741-48-000) to maintain in 30mm dimension.Then, it was also reported that another screw head was broken (detached) when the surgeon implanted the above cut titanium mesh with 1st broken screw.The surgeon decided to implant the remained the titanium mesh into the patient¿s body with broken screw.There was less than 30-mins.Surgical delay.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).

Brand Name
TITANIUM SCREWS
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8116402
Report Number1526439-2018-51104
Device Sequence Number13832060
Product Code MQP
UDI-Device Identifier10705034018140
UDI-Public(01)10705034018140
Combination Product (Y/N)N
PMA/510(K) Number
K003043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number174168000
Device Catalogue Number174168000
Device Lot NumberCA5BY02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1